# SDR DALA2018062004119

- Difficulty date: June 19, 2018
- Submitted: June 21, 2018
- Operation: Air carrier
- Aircraft: N968AT
- Make and model: Boeing 717-200
- Aircraft serial: 55029
- Aircraft time: 47,087 hours, 32,600 cycles
- System (JASC): 4920 · APU Core Engine
- Part: Apu
- Condition: Failed
- Location: Apu Bay
- Stage of operation: IN
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: K

## Discrepancy

UPON ARRIVAL AT GATE, AS PASSENGERS WERE DEPLANING , F/A NOTIFIED COCKPIT OF SMOKE AND FUMES IN THE CABIN. THE PASSENGERS CONTINUED TO EXIT NORMALLY. MIST SEEMED TO ORIGINATE FROM AFT CABIN AND WORK FORWARD. MAINTENANCE INSPECTED AND FOUND THE APU CAVITY OIL SOAKED. THE APU OIL QUANTITY WAS BELOW THE ADD LEVEL. SERVICED APU OIL AND WHEN STARTING THE APU, THE GEARBOX MADE CLANKING NOISES AND A STEADY STREAM OF OIL AND SLUDGE CAME FROM THE COMPRESSOR DRAIN AND GENERATOR PAD. THE APU GEARBOX CHIP DETECTOR HAS METAL PRESENT INDICATING APU GEARBOX FAILURE. APU WAS REPLACED PER WORKCARD 5352-4013 ON LP #4335907. PERFORMED PACK BURN OUT PER B-717 AMM 21-54-00. REPLACED BOTH COALESCE BAGS PER AMM 21-54-08. NO SMOKE OR FUMES NOTED. REFER TO LP 4335908 FOR VERIFICATION FLIGHT.
